Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 84, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 28, 1999, 3:22 PM MDT for Pueblo County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 1999, 3:22 PM MDT (21:22 UTC)
- Expired
- Aug 28, 1999, 4:20 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 282125 RRA SVRPUB COC101-282210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT SAT AUG 28 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUEBLO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 420 PM MDT * AT 320 PM MDT...RADAR SHOWED 2 SEVERE STORMS...ONE 5 MILES SOUTH OF PUEBLO...ANOTHER 3 MILES EAST OF PUEBLO WEST...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE PUEBLO...I-25 FROM PINON SOUTH TO PUEBLO...AND HIGHWAYS 50 AND 96 IN VICINITY OF PUEBLO THROUGH 420 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. LW/MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:40 PM MDT, 42 minutes earlier.
Area forecast discussion, Aug 28, 2:40 PM MDT, 42 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 240 PM MDT SAT AUG 28 1999 ...CHALLENGE TONIGHT IS SEVERE THUNDERSTORM POTENTIAL THIS EVENING... DISCUSSION WILL BE VERY BRIEF AS WAY BEHIND DUE TO DEVELOPING SEVERE WEATHER. BASICALLY...A SIGNIFICANT UPPER LEVEL DISTURBANCE WILL CROSS THIS EVENING...PROVIDING A TRIGGER FOR MORE WIDESPREAD CONVECTION THAN WEVE HAD RECENTLY. PER CONFERENCE CALL WITH SPC...CONVERGENT LINE EXTENDED FROM EXTREME NORTH CENTRAL EL PASO COUNTY ACROSS NORTHEAST COLORADO TO AKRON VICINITY WILL ACT AS FOCUS FOR SEVERE CONVECTION THIS EVENING. CONSEQUENTLY...THE SEVERE THUNDERSTORM WATCH INCLUDES EL PASO COUNTY. RIGHT NIGHT...THE POTENTIAL FOR SEVERE WEATHER ELSEWHERE IS LESS...BUT IS CERTAINLY STILL POSSIBLE. VERY BRIEFLY...AFTER WE GET DISTURBANCE OUT OF HERE SOMETIME TOMORROW...DRIER NEXT FEW DAYS...BUT STILL CANT REMOVE THUNDERSTORM CHANCES. MRF HOLDS ON TO MOISTURE OVER COLORADO...NOT MUCH...BUT ENOUGH. .PUB...SEVERE THUNDERSTORM WATCH EL PASO COUNTY UNTIL 7 PM MDT.
In the hours before
Special weather statement, Aug 28, 11:55 AM MDT, 3 hours 27 minutes before
COZ058>081-281900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT SAT AUG 28 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING... AROUND NOON FRIDAY...SATELLITE PICTURES REVEALED A LONG BAND OF CLOUDS...STRETCHING FROM NORTH TO SOUTH...ACROSS THE WESTERN AND CENTRAL COLORADO ROCKIES. THIS BAND OF CLOUDS IS FORECAST TO DRIFT EAST THIS AFTERNOON AND EVENING. AS THE BAND INTERACTS WITH AFTERNOON HEATING...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY OVER MOST MOUNTAIN AREAS...WITH SCATTERED ACTIVITY SPREADING ONTO THE PLAINS. THE ACTIVITY MAY LINGER IN MANY AREAS THROUGH TONIGHT. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ESPECIALLY OVER THE MOUNTAINS. ISOLATED ROCK OR MUD SLIDES ARE POSSIBLE...MAINLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED TODAY...CONDITIONS OVER THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EVENING...MAY BE FAVORABLE FOR AN ISOLATED SEVERE THUNDERSTORM OR TWO. LIGHTNING KILLS AND INJURES MANY PEOPLE EVERY YEAR IN COLORADO. IF YOU HEAR THUNDER...OR SEE LIGHTNING NEARBY...SEEK SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 28, 11:55 AM MDT, 3 hours 27 minutes before
COZ058>081-281900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT SAT AUG 28 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING... AROUND NOON FRIDAY...SATELLITE PICTURES REVEALED A LONG BAND OF CLOUDS...STRETCHING FROM NORTH TO SOUTH...ACROSS THE WESTERN AND CENTRAL COLORADO ROCKIES. THIS BAND OF CLOUDS IS FORECAST TO DRIFT EAST THIS AFTERNOON AND EVENING. AS THE BAND INTERACTS WITH AFTERNOON HEATING...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY OVER MOST MOUNTAIN AREAS...WITH SCATTERED ACTIVITY SPREADING ONTO THE PLAINS. THE ACTIVITY MAY LINGER IN MANY AREAS THROUGH TONIGHT. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ESPECIALLY OVER THE MOUNTAINS. ISOLATED ROCK OR MUD SLIDES ARE POSSIBLE...MAINLY IN AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED TODAY...CONDITIONS OVER THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EVENING...MAY BE FAVORABLE FOR AN ISOLATED SEVERE THUNDERSTORM OR TWO. LIGHTNING KILLS AND INJURES MANY PEOPLE EVERY YEAR IN COLORADO. IF YOU HEAR THUNDER...OR SEE LIGHTNING NEARBY...SEEK SAFE SHELTER IMMEDIATELY.
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.